MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 7.5MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 7.5MM; BIT, SURGICAL
Model Number 72204041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an acl reconstruction, as the acufex trunav retrograde drill, 7.5mm was being used to ream over the 2.4 mm guide wire, the tip of the drill broke off and got stuck in the femoral tunnel.The broken part was retrieved from the patient.The procedure was finished with a backup device and a delay of 10 minutes.No patient complications were reported all available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the subject device and the reported incident.An analysis of the customer provided images revealed that the drill tip had fractured off the device.There was some bending present in the metal proximal to the fracture.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, inconsistent drill speed, or reuse of a single use device.

Brand Name
RETROGRADE DRL 7.5MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11555715
Report Number1219602-2021-00619
Device Sequence Number17126797
Product Code GFG
UDI-Device Identifier00885554037708
UDI-Public00885554037708
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model Number72204041
Device Catalogue Number72204041
Device Lot Number5045355
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;